| Model Number |
M00326010 |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/23/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H3 other text: the device is not available to the manufacturer.
Event or Problem Description
During manufacturer internal r&d simulated use testing in a mma silicone bench top flow model with 0.5% liquinox solution noticed subject guidewire not responding to torque applied by the user.Pulled wire out of the model and noticed fracture.The anatomy was very tortuous and there was friction/resistance encountered during the procedure.
Additional Manufacturer Narrative
H4 manufacturing date ¿ added.H3 device evaluated by mfg ¿updated.H3 summary attached - updated.D4 expiration date - added.D9 product available to stryker ¿ updated.D9 returned to manufacturer on ¿updated.There are controls in the manufacturing process to ensure the product met specifications upon release.During visual/microscopic inspection, the guidewire was kinked and fractured at 10cm from the distal end.The distal tip of the guidewire had been shaped.A functional test was not performed due to the condition of the returned device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.It was reported that during stryker internal r&d simulated use testing in a silicone model, noticed guidewire not responding to torque applied by the user.Pulled wire out of the model and noticed fracture.Additional information provided by the customer indicated that the anatomical model used was very tortuous, friction/resistance was encountered during the procedure and it is unsure if force was used to overcome resistance but the physician has really good hand technique.The device was returned and the guidewire fracture was confirmed at 10cm from the distal tip, the guidewire was also kinked at the fracture site.It is probable that the tortuous model used and the friction/resistance experienced during use caused the guidewire to fracture hence the inability to see torqueing at he distal end.An assignable cause of procedural factors will be assigned to the reported 'guidewire broken/fractured during use' and 'guidewire torque problem' and to the analyzed 'guidewire broken/fractured during use' and 'guidewire kinked/bent', as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.
Event or Problem Description